MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ORCA; ENDOSCOPE CHANNEL ACCESSORY

BOSTON SCIENTIFIC CORPORATION ORCA; ENDOSCOPE CHANNEL ACCESSORY
Model Number SUV-633
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/19/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a seal biopsy valve was used during a colonoscopy procedure performed on (b)(6) 2020.According to the complainant, it was noted that a piece of the biopsy cap was missing.The procedure was completed using the original seal biopsy valve.Reportedly, the missing piece was found during scope cleaning and was removed using a brush.There was no serious injury nor adverse patient effects reported as a result of this event.
 
Additional Manufacturer Narrative
Block h6: device problem code 1261 captures the reportable event of device material fragmentation.Block h10: a small fragmen of the seal biopsy valve was returned; however, the rest of the device was not returned for analysis.It is assumed that the returned fragment is the piece that was reportedly found in the scope after the procedure.Based on the available information and reported event, it is likely that handling and device conditions during procedure may have contributed to this event.The adverse event occurred during the procedure and the device had no influence on the event; therefore, the most probable cause of the reported event is adverse event related to procedure.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.A labeling review was performed and, from the information available, this device was used per the directions for use (dfu) / product label.
 
Event or Problem Description
It was reported to boston scientific corporation that a seal biopsy valve was used during a colonscopy procedure performed on (b)(6) 2020.According to the complainant, it was noted that a piece of the biopsy cap was missing.The procedure was completed using the orignal seal biopsy valve.Reportedly, the missing piece was found during scope cleaning and was removed using a brush.There was no serious injury nor adverse patient effects reported as a result of this event.

Brand Name
ORCA
Common Device Name
ENDOSCOPE CHANNEL ACCESSORY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key10295142
Report Number3005099803-2020-02833
Device Sequence Number19441095
Product Code ODC
UDI-Device Identifier08714729991144
UDI-Public08714729991144
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K182275
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/11/2022
Device Model NumberSUV-633
Device Catalogue Number2219-04
Device Lot Number0024919477
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/05/2020
Initial Date Received by Manufacturer 06/22/2020
Supplement Date Received by Manufacturer08/28/2020
Initial Report FDA Received Date07/20/2020
Supplement Report FDA Received Date09/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1